Alert archive / South Carolina / Wind Advisories in 2009
Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Apr 13, 2009, 4:53 PM EDT for 12 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 13, 2009, 5:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 4:53 PM EDT (20:53 UTC)
- In effect from
- Apr 13, 2009, 5:00 PM EDT
- Expired
- Apr 13, 2009, 7:01 PM EDT
- In force
- 2 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 51 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 132053 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 453 PM EDT MON APR 13 2009 ...WIND ADVISORY UNTIL 8 PM... GAZ040-063>065-077-SCZ018-020-025>027-030-035>037-041-140000- /O.NEW.KCAE.WI.Y.0003.090413T2100Z-090414T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL-ORANGEBURG-CALHOUN- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...AIKEN...NORTH AUGUSTA...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...BAMBERG... DENMARK 453 PM EDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... ON AREA LAKES SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS72 KCAE 132115 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 515 PM EDT MON APR 13 2009 SCZ028-031-038-140000- /O.EXA.KCAE.WI.Y.0003.000000T0000Z-090414T0000Z/ RICHLAND-SUMTER-CLARENDON- INCLUDING THE CITIES OF...COLUMBIA...SUMTER...MANNING...SUMMERTON 515 PM EDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... ON AREA LAKES SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GAZ040-063>065-077-SCZ018-020-025>027-030-035>037-041-140000- /O.CON.KCAE.WI.Y.0003.000000T0000Z-090414T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL-ORANGEBURG-CALHOUN- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...AIKEN...NORTH AUGUSTA...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...BAMBERG... DENMARK 515 PM EDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... ON AREA LAKES SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS72 KCAE 132301 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 701 PM EDT MON APR 13 2009 GAZ040-063>065-077-SCZ018-020-025>028-030-031-035>038-041-140015- /O.CAN.KCAE.WI.Y.0003.000000T0000Z-090414T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 701 PM EDT MON APR 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:59 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 13, 2:59 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 259 PM EDT MON APR 13 2009 .SYNOPSIS... A WARM FRONT WILL MOVE NORTHWARD OVERNIGHT WITH SHOWERS AND A CHANCE OF THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL MOVE THROUGH TUESDAY EVENING AND HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... A WARM FRONT WILL MOVE NORTHWARD THROUGH THE AREA TONIGHT. TEMPERATURES WILL HOLD FAIRLY STEADY. UPPER 50S IN THE NORTH TO LOWER 60S IN THE SOUTH. WILL GO PRETTY HIGH POPS TONIGHT. 60-70 PERCENT NORTH AND 80 PERCENT SOUTH. IT LOOKS LIKE THE THREAT OF SEVERE STORMS TONIGHT HAS DECREASED. A LOT OF THE THUNDERSTORM DEVELOPMENT HAS BEEN IN SOUTHERN GEORGIA AND THE FLORIDA PANHANDLE TODAY. THIS HAS TAKEN A LOT OF THE ENERGY NEEDED FOR THUNDERSTORM DEVELOPMENT AWAY. SPC HAS TAKEN CAE CWA OUT OF THE SLIGHT RISK AREA ON DAY 1. WATCH BOXES ARE IN EFFECT IN SOUTHERN GEORGIA AND NORTHERN FLORIDA. THE LATEST NAM LI PATTERN HAS POSITIVE LIS UNTIL NEAR 00Z THIS EVENING...THEN AS WARM FRONT MOVES NORTH 00Z-03Z LIS ARE JUST MARGINAL NEAR ZERO. NAM DOES SHOW SOME STRONG SHEAR DURING THE SAME TIME WITH 0-3 KM SRH VALUES ABOUT 400-600 M2/S2. SO THERE IS AT LEAST THE POSSIBILITY OF ISOLD STRONG TO NEAR SEVERE STORMS AS THE WARM FRONT MOVES TO THE NORTH. A SEVERE STORM CANNOT BE COMPLETELY RULED OUT. OTHERWISE...CUT QPF VALUES TO 0.50-0.75 AS HEAVIER AMOUNTS SHOULD BE CONFINED SOUTH OF THE CAE CWA. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS MOISTURE MOVES NORTH EARLY TUESDAY MORNING...A COLD FRONT WILL APPROACH FROM THE WEST. A LOT OF THE MOISTURE MOVES TO THE NORTHEAST DURING THE DAY TUESDAY BUT THERE SHOULD BE ENOUGH MOISTURE REMAINING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AHEAD OF THE COLD FRONT. WITH GOOD SOUTHWEST WIND FLOW AHEAD OF THE COLD FRONT...THERE SHOULD BE SUFFICIENT WARM AIR ADVECTION TO CAUSE THE ATMOSPHERE TO BECOME UNSTABLE. INDEED THE NAM SHOWS LIS BECOMING -4/-6 AHEAD OF THE FRONT IN THE AFTERNOON. NAM APPEARS TO BRING THE COLD FRONT THROUGH AROUND 21Z TUESDAY AFTERNOON BUT WILL HOLD ONTO A SLIGHT CHANCE OF EVENING SHOWERS AND THUNDERSTORMS UNTIL FRONT HAS CLEARED THE AREA. THEN HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WARMER TUESDAY WITH HIGHS IN THE LOWER 70S. WEDNESDAY A BIT COOLER BEHIND THE FRONT WITH HIGHS IN THE UPPER 60S. LOW TEMPERATURES IN THE MID TO UPPER 40S FOR TUESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... AGREE WITH GFS AND ECMWF BRINGING UPPER RIDGE EAST INTO AREA THURSDAY THROUGH SATURDAY WITH DRY WEATHER EXPECTED. UPPER RIDGE GOES TO THE EAST SATURDAY NIGHT. UPPER TROUGH MOVES INTO AREA SATURDAY NIGHT THROUGH MONDAY WITH WEATHER SYSTEM AND A CHANCE TO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES A BIT BELOW NORMAL THURSDAY WITH HIGHS IN THE UPPER 60S WARM BACK TO NORMAL BY SATURDAY AND SUNDAY IN THE MID 70S. LOWS IN THE 40S THURSDAY NIGHT AND FRIDAY NIGHT INCREASE TO THE LOWER 50S BY SATURDAY NIGHT AND SUNDAY NIGHT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... HIGH PRESSURE MOVING OFF THE ATLANTIC COAST AS A COLD FRONT MOVES INTO AL. EXPECT SCTD SHOWERS ACROSS THE AREA THIS AFTERNOON WITH A RUMBLE OR TWO OF THUNDER...WITH A BETTER CHANCE OF THUNDER MAINLY AFTER 00Z TUESDAY. PRIMARILY VFR CONDITIONS UNTIL AROUND 23Z-01Z...WITH MVFR CIGS DEVELOPING AFTER 01Z IN MANY LOCATIONS. MENTIONED CB IN THE TAFS THIS EVENING UNTIL SHORTLY AFTER MIDNIGHT TUESDAY MORNING AS A WARM FRONT LIFTS THROUGH THE AREA. COLD FRONT SHOULD MOVE THROUGH MUCH OF THE AREA AFTER 14Z TUESDAY WITH CIGS RISING BACK TO VFR LEVELS AFTER 14Z. PRECIPITATION SHOULD END WITH THE COLD FRONTAL PASSAGE. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS AFTER LATE TUESDAY AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...07 NEAR TERM...07 SHORT TERM...07 LONG TERM...07 AVIATION...22
Hazardous weather outlook, Apr 13, 7:02 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 702 AM EDT MON APR 13 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035-041-141115- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-BAMBERG- 702 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY ACROSS THE CSRA AND SOUTHERN MIDLANDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ036>038-141115- ORANGEBURG-CALHOUN-CLARENDON- 702 AM EDT MON APR 13 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY ACROSS THE CSRA AND SOUTHERN MIDLANDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:43 AM EDT | Lake Wind Advisory | CAE | Calhoun, Clarendon | 10 hr |
Nearby
Wind Advisories in South Carolina, 2009Wind Advisories in Georgia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.